MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) IDENTITY XL DR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) IDENTITY XL DR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5376
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Chest Pain (1776); Complaint, Ill-Defined (2331)
Date of Event 10/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.(b)(4).
 
Event or Problem Description
It was reported that the patient presented at a hospital on (b)(6) 2018 due to precordial pain.The patient was transferred to a different hospital on (b)(6) 2018 due to her symptoms and history of multiple surgeries to place stents.The patient received an angioplasty procedure on (b)(6) 2018 unrelated to the devices.The next day (b)(6) 2018 the patient had a stoke adams event.A chest x-ray revealed the pacemaker was broken.The patient was stable and received a temporary pacemaker.The implanted pacemaker was deactivated.The patient was scheduled for a pacemaker explant, procedure date (b)(6) 2018.The procedure was lengthy.Testing of the leads revealed failure to capture in the right ventricular lead.The right ventricular lead was turned off.The physician believes the pacemaker case came off from the battery.The pacemaker was replaced and a new right ventricular lead was successfully placed in a different position.The patient was stable following the procedure.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
Correction: narrative on previous follow up 2017865-2018-15833 for analysis should have been: "the reported events of damage was not confirmed.Visual examination of the device revealed no damage.Environmental stress testing revealed no anomalies.Further testing found the device battery is still above elective replacement battery levels.Longevity assessment was performed and device was in the normal range of operation with appropriate remaining longevity " not "the results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.".

Brand Name
IDENTITY XL DR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key8001211
Report Number2017865-2018-15833
Device Sequence Number1531211
Product Code LWP
UDI-Device Identifier05414734006880
UDI-Public05414734006880
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2009
Device Model Number5376
Device Lot Number0002190757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2018
Supplement Date Received by Manufacturer12/06/2018
01/11/2019
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/13/2018
01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1646T/58, (B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR